MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION DSM19 4-0 BK MONO NYL 18"/45CM; A1667N

SURGICAL SPECIALTIES CORPORATION DSM19 4-0 BK MONO NYL 18"/45CM; A1667N
Model Number A1667N
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 11/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported on (b)(6) 2025 that wound dehiscence occurred post-operatively.Treatment reported was suture removal.No other information was received.
 
Additional Manufacturer Narrative
Sterile samples from the reported lot, including the actual devices, were not returned for visual review or analysis.Without the actual reported devices, photos of the devices, or detailed information on the method used to remove the device from the packaging, preoperative preparation of the device, or the surgeon¿s technique, a definitive root cause cannot be determined at this time.A review of the device history records for the reported finished good lot and raw material components identified no quality issues during the incoming, manufacturing, in-process, or final inspection processes.The product was found to be manufactured/inspected according to criteria/procedure.Review of labeling: contraindications - due to the gradual loss of tensile strength which may occur over prolonged periods in vivo polyamide (nylon) suture should not be used where permanent retention of tensile strength is required.Warnings: do not resterilize.Discard open, unused sutures and associated surgical needles.Users should be familiar with surgical procedures and techniques involving polyamide (nylon) suture before employing polyamide (nylon) suture for wound closure, as the risk of wound dehiscence may vary with the site of application and the suture material used.Physicians should consider the in vivo performance (under actions section) when selecting a suture for use in patients.The use of this suture may be inappropriate in elderly, malnourished, or debilitated patients, or in patients suffering from conditions which may delay wound healing.As with any foreign body, prolonged contact of any suture with salt solutions, such as those found in the urinary or biliary tracts, may result in calculus formation.Acceptable surgical practice should be followed with respect to drainage and closure of infected or contaminated wounds.Precautions: care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.Infections, erythema, foreign body reactions, transient inflammatory reactions and in rare instances wound dehiscence are typical or foreseeable risks associated with any suture and hence are also potential complications associated with polyamide (nylon) suture.Acceptable surgical practice must be followed with respect to drainage and closure of infected or contaminated wounds.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point.Reshaping needles may cause them to lose strength and be less resistant to bending and breaking.Users should exercise caution when handling surgical needles to avoid inadvertent needle sticks.Discard used needles in ¿sharps¿ containers.As with any suture material, adequate knot security requires the accepted surgical technique of flat, square ties with additional throws as warranted by the surgical circumstance and the experience of the surgeon.The use of additional throws may be particularly appropriate when knotting monofilament sutures.Adverse reactions: adverse effects associated with the use of this device may include: wound dehiscence; gradual loss of tensile strength over time; calculi formation in urinary and biliary tracts when prolonged contact with salt solutions such as urine and bile occurs; infected wounds; minimal acute inflammatory tissue reaction; and pain edema and erythema at the wound site.Broken needles may result in extended or additional surgeries or residual foreign bodies.Inadvertent needle sticks with contaminated surgical needles may result in the transmission of bloodborne pathogens.Sterility: polyamide (nylon) is sterilized by gamma radiation or ethylene oxide.Do not resterilize.Do not use if package is opened or damaged.Discard opened unused sutures.Do not use after expiration date.

Brand Name
DSM19 4-0 BK MONO NYL 18"/45CM
Common Device Name
A1667N
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b
tijuana baja california 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana-rosarito 2000
no. 24702-b
tijuana, b.c. 22235
MX   22235
Manufacturer Contact
virnalisa cobacha
2755 canyon boulevard
1st floor
boulder, CO 80302
MDR Report Key23728205
Report Number3010692967-2025-00109
Device Sequence Number13316056
Product Code GAR
UDI-Device Identifier00848782010035
UDI-Public00848782010035
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K903029
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA1667N
Device Lot NumberFA23CVX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Initial Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown